MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 2-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 2-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B416
Medical Device Problem Codes Positioning Failure (1158); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 12/2/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any patient consequences? please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement on (b)(6)2024 and barbed suture was used.It was reported that the suture was used during an orthopedic procedure to close deep dermal / sub q tissue.The suture was initiated appropriately and run the length of the incision.Three back stitches were placed.A lap sponge was used to dab the incision from oozing prior to closing the next layer.Upon gently dabbing the incision, the suture backed out multiple throws requiring additional sutures to be placed to support the incision.The cst in the room inspected the suture and mentioned that the suture seemed like it was significantly less barbed than usual.It was able to assess the suture in person and also agreed that it seems like the barbs are not as pronounced as normal and given the slippage in the tissue, we decided to file a report.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information.H3 investigation summary: the product was returned to ethicon for evaluation.One needle suture and one empty labeled winding former outside the foil packet were received for analysis.Product code sxpp1b416.During the visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The suture was examined along the strand and no anomalies were observed during evaluation.Ten barbs were measured in the strand, and all barbs met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.H3 investigation summary: the product was returned to ethicon for evaluation.One suture piece and one empty labeled winding former outside the foil packet were received for analysis.Product code sxpp1b416.During the visual inspection of the returned sam, the end of the suture was noted to be cut probably caused by a surgical instrument.Body fluids were noted noted on the sample.In addition, the needle was not returned for evaluation.As per the condition of the sample, the barbs could not be measured.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
SFXSPI PDS+ UNI VIO 12IN 2-0 SA SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20819389
Report Number2210968-2024-12655
Device Sequence Number8691403
Product Code NEW
UDI-Device Identifier10705031235892
UDI-Public(01)10705031235892(17)250228(10)TCBKCZ
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberSXPP1B416
Device Lot NumberTCBKCZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown